MAUDE Adverse Event Report: COVIDIEN GOOSENECK SNARE; CATHETER, PERCUTANEOUS

COVIDIEN GOOSENECK SNARE; CATHETER, PERCUTANEOUS
Catalog Number GN1500
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 01/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician used a gooseneck snare in the distal right pulmonary artery.The device was inspected before use and no issues were identified.Post procedure it was noticed that the radio opaque marker had completely separated from the end of the catheter.It was reported that the device fragment remains in the patient.
 
Additional Manufacturer Narrative
Additional information: no resistance was encountered while advancing the device.It was reported that the catheter marker detached when the device was advanced into the pulmonary artery.The snare was not advanced through the catheter due to the detached marker.The catheter was removed from the patient no resistance encountered.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information received the snare was being used to retrieve a wire.A 0.035 guidewire was being used to track to the targeted vessel anatomy in the right pulmonary artery.Analysis information: film analysis: two photographs of cine images were received for evaluation.The images show the patient¿s thoracic cavity and a radiopaque object can be observed.In the first cine image a support catheter, a couple of guidewires, and an isolated radiopaque object are visible.The isolated radiopaque object is between the patient¿s lowest rib and next to the lowest rib.In the second cine image a guidewire, inflated balloon catheter with radiopaque marker bands, and the isolated radiopaque object are visible.The isolated radiopaque object is located between the second most upper rib and the third most upper rib.Due to the quality and clarity of the photographs of the cine image it is not possible to positively identify the isolated radiopaque object as being from the goose neck snare catheter.Device analysis: the amplatz goose neck snare kit¿s catheter was received for evaluation within a sealed paper envelope that contained the goose neck snare kit opened labeled shelf carton, and the catheter loosely coiled within a zippered closure plastic pouch.No ancillary devices or additional components from the snare kit were received for evaluation.The distal tip of the goose neck snare catheter was examined and no distal tip radiopaque marker band was noted.The 6f goose neck snare catheter was examined and several kinks were noted along its 102cm +/- 1cm length.Kinks were located approximately 45.5cm, 81.2cm, and 97.0cm distal from the proximal hub.If information is provided in the future, a supplemental report will be issued.

Brand Name
GOOSENECK SNARE
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8273409
Report Number2183870-2019-00028
Device Sequence Number167838
Product Code DQY
UDI-Device Identifier00821684004036
UDI-Public00821684004036
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K970668
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/22/2023
Device Catalogue NumberGN1500
Device Lot NumberA585506
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2019
Initial Date Received by Manufacturer 01/16/2019
Supplement Date Received by Manufacturer01/25/2019
02/18/2019
Initial Report FDA Received Date01/24/2019
Supplement Report FDA Received Date02/18/2019
03/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age8 YR
Patient Weight27